Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Hello Rangith, I am Rangith age 28. Today morning during

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1174 Questions
Question
Hello Rangith,

I am Rangith age 28. Today morning during peeing i found my stool in green colour.

Currently i am taking medication for cold and cough .The green mucus ejaculated from chest now and there. The medication i am currently taking inculdes

1) Clarinase 2 times( Morning and night)
2) Rapidus 50 mg 2 times( Morning and night)
3) Sinecod syrup 15 ml( 3 times a day)


can you pls advice me for the reason of the green stool?












2
Posted Thu, 23 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 35 minutes later
Brief Answer:
Improper breaking of bile.

Detailed Answer:
Hello,
Thanks for choosing HealthcareMagic for your query.
Have gone through your query and i appreciate your concerns.

See my dear patient color of stool is decided by a bile.Bile is produced by liver and contains green pigment called bilirubin. As food is digested in alimentary canal bile is broken down into stercobilinogen. This stercobilinogen is responsible to give brown color to feces.
Now as you are on different medications for cough cold and coryza there is possibility that these salts may affecting the rate of peristalsis in intestines.As food mixed with bile passes fast from intestines there are chances that bile is not broken down properly into stercobilinogen hence stools are green in color.
For e.g Pseudoephedrine in clarinase increases the rate of peristalysis.
As of now please don't worry this would settle down once you would stop medications after 4-5 days.
Above answer was peer-reviewed by
 
Follow-up: Hello Rangith, I am Rangith age 28. Today morning during 56 minutes later
Dear Doctor

Thanks for your reply.

As stated this green colour in stool is due to the medication.

Is it advicable to stop the medication or to continue the same.
My current medication will have any other side effects.Since I am having some constant mild pain below my stomach( Right side only) near to the hip area

Pls advice me
 
 
Answered by Dr. Ramesh Kumar 10 minutes later
Brief Answer:
follow up.

Detailed Answer:
Dear patient,
You should continue taking medications as adviced.
Once your couse is over stools will return back to normal in a day or so.

Thanks!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor